MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2.5MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2.5MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452560
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject coil experienced difficulty advancing within and out of the microcatheter.Upon removal the subject device had fractured within the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
It was reported that during the procedure the subject coil experienced difficulty advancing within and out of the microcatheter.Upon removal the subject device had fractured within the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Analysis of the device revealed that the subject coil was/was not fractured/broken during use; therefore, based on this information the event is deemed non-reportable and emdr redaction will be filed with an aware date of (b)(6) 2020.The event will be re-assessed to reflect the decision change and emdr will be filed accordingly.
 
Additional Manufacturer Narrative
B5 executive summary - not applicable.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject coil delivery wire was seen to be kinked bent.The subject main coil was seen to be stretched.During functional inspection, the coil was advanced through the introducer sheath without resistance and the coil was then advanced through the demonstration catheter and no resistance was found.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During analysis, the reported events main coil broken/fractured during use, coil in catheter friction, and coil difficult to remove or withdraw from catheter was not confirmed during analysis.It was seen that the main coil was stretched and the delivery wire was also seen to be kinked/bent.An assignable cause of not confirmed will be assigned to the reported events, as the coil was advanced through the introducer sheath without resistance and the coil was then advanced through the demonstration catheter and no resistance was found.The analyzed main coil stretched will be assigned procedural factors as this defect appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The analyzed coil delivery wire kinked bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET HELICAL NANO 2.5MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9942097
Report Number3008881809-2020-00094
Device Sequence Number16872993
Product Code HCG
UDI-Device Identifier07613252600411
UDI-Public07613252600411
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model NumberM0035452560
Device Catalogue NumberM0035452560
Device Lot Number21039631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/21/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR